Cefuroxime Axetil Related DRESS (drug reaction with eosinophilia and systemic symptoms) Syndrome
Yasar Yıldırım 1 * , A. Veysel Kara 1, Zulfikar Yılmaz 1, Resit Yıldırım 1, Süreyya Yılmaz 1, A. Kemal Kadiroglu 1, M. Emin Yilmaz 1
More Detail
1 Dicle University Faculty of Medicine, Turkey,
* Corresponding Author

Abstract

DRESS (Drug reaction with eosinophilia and systemic symptoms) syndrome is a rare, potentially life-threatening, drug induced hypersensitivity reaction manifested by fever, rash, eosinophilia, lymphadenopathy, and organ involvement especially liver and kidney. The disease is characterized by a long latency period (at least two weeks) between the drug exposure and disease onset. The most commonly reported drugs associated with DRESS syndrome in the literature are allopurinol, and anticonvulsants. We describe a patient presented with eosinophilia, fever, diffuse maculopapular rash, hepatomegaly, and multiple intra-abdominal lymphadenopathies just ten days after initiation of cefuroxime axetil. In our case, we aim to announce the first case report of cefuroxime axetil related DRESS syndrome, and also speculate on the possible association between cephalosporin and DRESS syndrome.

License

This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Article Type: Case Report

https://doi.org/10.15197/ejgm.1462

Eur J Gen Med, 2016 - Volume 13 Issue 2, pp. 161-164

Publication date: 06 Apr 2016

Article Views: 362

Article Downloads: 148

Open Access References How to cite this article